Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Papaya fruit confusion
Sep 18, 2002

I can confirm that garlic has the possible effect of causing strong nausea and loss of ballance when taken while on Norvir (Kaletra)as I wondered that night when it happend to me but after I read about it there came the "AHA" ! - effect... Look at your answers towards effects of papaya fruit/enzymes from July 29 th and 5th. They are contradicting. Once you say no effect but earlier you say effect well known with HIV meds ?

Response from Ms. Fields-Gardner

On the face of it I would say, "yeah, what's up with that?" Sorry to not be clear about the nuances.

The potential interaction with papaya enzymes (papain is listed) at an "external" intestinal level appears to not be significant. Apparently the enzymes are not likely to significantly decrease or increase the absorption of anti-HIV medications.

The potential interaction with papaya extract at the "internal" inside the body level appears to be primarily with blood thinners, but the processing of this food/extract may have the potential to interact (though I haven't heard of a case yet).

Check out the links below:

Project Inform's Herb, Supplements and HIV

Lancet review on herb-drug interactions


Previous
Supplements with.....
Next
Please Dr. Dieterich, advise me...

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement